Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Numerical integration of the discrete-ordinate radiative transfer equation in strongly non-homogeneous media
Centro De AstrobiologIÍa.ORCID iD: 0000-0002-4492-9650
Inst. De Matemat. Y FIIsica F., Consejo Sup. De Invest. CientIIficas.
Departamento de Matemáatica Aplicada, Facultad de Inform´atica, Universidad Complutense de Madrid.
2005 (English)In: Applied Mathematics and Computation, ISSN 0096-3003, E-ISSN 1873-5649, Vol. 164, no 1, 263-274 p.Article in journal (Refereed) Published
Abstract [en]

We consider the radiation transfer problem in the discrete-ordinate, plane-parallel approach. We introduce two benchmark problems with exact known solutions and show that for strongly non-homogeneous media the homogeneous layers approximation can lead to errors of 10% in the estimation of the intensity. We propose and validate a general purpose numerical method that transforming the two-boundary problem into an initial boundary problem, using an adaptative step integration and an interpolation of the local optical properties, can improve the accuracy of the solution up to two orders of magnitude. This is furthermore of interest for practical applications, such as atmospheric radiation transfer, where the scattering and absorbing properties of the media vary strongly with height and are only known, based on measurements or models, at certain discrete points.

Place, publisher, year, edition, pages
Elsevier, 2005. Vol. 164, no 1, 263-274 p.
National Category
Aerospace Engineering
Research subject
Atmospheric science
Identifiers
URN: urn:nbn:se:ltu:diva-66070DOI: 10.1016/j.amc.2004.06.024Scopus ID: 2-s2.0-14844345492OAI: oai:DiVA.org:ltu-66070DiVA: diva2:1148560
Available from: 2017-10-11 Created: 2017-10-11 Last updated: 2017-11-24Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Zorzano, María Paz
In the same journal
Applied Mathematics and Computation
Aerospace Engineering

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 1 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf